MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 40IDX64OD; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 40IDX64OD; HIP ACETABULAR INSERT/LINER
Model Number 1221-40-164
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Calcium Deposits/Calcification (1758); Foreign Body Reaction (1868); Pain (1994); Tissue Damage (2104); Weakness (2145); Joint Dislocation (2374); No Code Available (3191)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On may 8, 2017: litigation received.Litigation alleges plaintiff continued to suffer after his revision, including dislocations.Plaintiff was advised to undergo second revision to clear metallosis from damage tissue.In the first revision, cup, liner and head were removed and assuming the stem remained.It was unknown what cup and liner were implanted so they will not be reported at this time.When more information is received, the complaint will be updated.Update aug 30, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges pain.After review of the medical records for mdr reportability, it was stated that the patient was revised to address instability with recurrent dislocations along with the development of some heterotopic ossification.Revision notes reported some clear inflammatory fluid within the joint space and within the trochanteric bursa, synovitis material retrieved from the wound, metallosis, heterotopic bone.It was also reported that the femoral component was stable as revealed on x-ray appropriately sized, positioned, and aligned.Added liner due to the reported metallosis and dislocation.Part and lot information were provided.Product information for head was updated.This complaint was updated on: sep 14, 2017.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: udi: (b)(4).
 
Event or Problem Description
Ppf alleges elevated metal ions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees caused or contributed to the potential event described in this report.No code available use for device revision or replacement.
 
Event or Problem Description
Pfs alleged weak.After review of medical records patient was revised to addressed instability with recurrent dislocation along with the development of some heterotopic ossification residing within the hip abductors.Operative notes indicated heterotopic bone formation within the adductor musculature.Updated patient harm.Doi: (b)(6) 2016 dor: (b)(6) 2017 right hip 2nd revision.

Brand Name
ALTRX +4 10D 40IDX64OD
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6899778
Report Number1818910-2017-25552
Device Sequence Number807954
Product Code LPH
UDI-Device Identifier10603295393467
UDI-Public10603295393467
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model Number1221-40-164
Device Catalogue Number122140164
Device Lot Number629809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/19/2018
02/25/2019
03/18/2020
05/06/2021
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date09/20/2018
03/05/2019
04/08/2020
05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight98